Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 1, NWS Reno, NV

January 1, 2006Modoc County, California; 5 counties in Nevada

NWS Reno, NV issued this wind advisory at Jan 1, 2006, 10:52 AM PST for Modoc County, California; 5 counties in Nevada. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 10:52 AM PST (18:52 UTC)
Expired
Jan 1, 2006, 6:42 PM PST
In force
8 hr
Issued by
NWS Reno, NV

Counties Modoc County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 9 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2102 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
431 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 011852
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1052 AM PST SUN JAN 1 2006

CAZ070-NVZ001-003-005-020300-
/O.NEW.KREV.WI.Y.0001.060101T1852Z-060102T0600Z/
SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES-
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
1052 AM PST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED
THROUGH THIS EVENING. LOCALLY STRONGER WIND GUSTS MAY OCCUR IN
WIND PRONE AREAS SUCH AS WASHOE VALLEY AND NEAR WALKER LAKE.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KREV 020242
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
642 PM PST SUN JAN 1 2006


CAZ070-NVZ001-003-005-020345-
/O.CAN.KREV.WI.Y.0001.000000T0000Z-060102T0600Z/
SURPRISE VALLEY CALIFORNIA-MINERAL AND SOUTHERN LYON COUNTIES-
GREATER RENO-CARSON CITY-MINDEN AREA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA...
SCHURZ...SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
642 PM PST SUN JAN 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELED THE WIND
ADVISORY. WINDS HAVE DIMINISHED OVER MUCH OF THE AREA HOWEVER
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WILL PERSISTS THROUGH MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:21 AM PST, 7 hours 31 minutes earlier.

Area forecast discussion, Jan 1, 3:21 AM PST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
321 AM PST SUN JAN 1 2006

.SHORT TERM...
AFTER A BREAK IN THE WEATHER TODAY WE SHOULD SEE THE RETURN OF
PRECIPITATION TO THE REGION BY 00Z MONDAY.  AN INTENSIFYING LOW
PRESSURE SYSTEM CAN BE SEEN ON SATELLITE IMAGERY THIS MORNING.  THE
SYSTEM NOW OVER THE EASTERN PACIFIC NEAR 43N 134W IS PROGGED TO MOVE
INTO THE PACIFIC NORTHWEST COAST BY 00Z MONDAY.  THE UPPER TROUGH IS
FORECAST TO BECOME NEGATIVELY-TILTED AS IT MOVES INLAND TODAY.
SPLIT FLOW DEVELOPS AND BRINGS A VORT MAX THROUGH NRN CALIFORNIA
THIS EVENING.  MUCH OF THE MOISTURE WILL BE ADVECTED TO THE SOUTH...
BUT PLENTY OF MOISTURE WILL STILL MAKE IT TO THE NORTHERN AND
CENTRAL SIERRA SO WILL ISSUE A WINTER STORM WARNING FOR THE TAHOE
AND MONO ZONES...AND A WINTER WEATHER ADVISORY FOR LASSEN.  WITH LOW
SNOW LEVELS MOST OF THE PRECIPITATION SHOULD BE IN THE FORM OF SNOW
SO ADDITIONAL FLOODING WILL NOT BE A MAJOR CONCERN.

THIS SYSTEM SHOULD MOVE THROUGH THE REGION FAIRLY QUICKLY.  EXPECT
MOST OF THE PRECIP TO END AROUND 00Z TUESDAY.  HIGH PRESSURE WILL
THEN BUILD INTO THE WESTERN CONUS ON TUESDAY AND WILL REMAIN OVER
THE REGION THROUGH WEDNESDAY.  OHARA

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MODERATELY AMPLIFIED PATTERN EARLY WITH RIDGE OVER THE WEST COAST.
EXPECT ABOVE NORMAL TEMPS AND WITH A SHALLOW INVERSION...SHOULD SEE
MTN TEMPS SIMILAR TO LOWER VALLEYS. LIKELY TO SEE SOME PATCHY FOG
OVERNIGHT WITH CLEAR SKIES WED NIGHT DUE TO SATURATED SOILS AND ALL
DRY LAKES FILLED UP FROM RECENT HEAVY RAINFALL. MODELS DO BRING A
WEAKENING SYSTEM INTO THE REGION FRIDAY...BUT NOT EXPECT MUCH
PRECIP...MAINLY NW THIRD. IT WILL ALLOW COOLER TEMPS ALOFT WITH
FALLING HEIGHTS...BUT THAT IS ABOUT IT. ANY LARGER SYSTEM LOOKS TO
HOLD OFF UNTIL NEXT WEEK...IF AT ALL. WE CAN USE THE BREAK. WALLMANN

&&

.AVIATION...
NEXT STORM TO AFFECT THE AREA AFTER 00Z MON WITH RA/SN AT THE TAHOE
TAF SITES AND IN THE SIERRA. WILL SEE SOME IFR CIGS/VIS IN THE
SIERRA...WITH LOCAL MVFR CIGS/VIS IN RAIN AT KRNO AFTER 06Z. WALLMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING NVZ002 FROM THIS AFTERNOON THROUGH MONDAY
        EVENING.
      FLOOD WARNING FOR THE TRUCKEE AND CARSNO RIVERS NVZ003.
.CA...FLOOD WARNING CAZ071 FOR THE PIT RIVER THROUGH MONDAY AT 6PM.
      WINTER STORM WARNING CAZ072>073 FROM THIS AFTERNOON THROUGH
        MONDAY EVENING.
      WINTER WEATHER ADVISORY CAZ071 FROM THIS AFTERNOON THROUGH
        MONDAY EVENING.

&&
Hazardous weather outlook, Jan 1, 6:30 AM PST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
630 AM PST SUN JAN 01 2006

CAZ070>073-NVZ001>005-021500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
630 AM PST SUN JAN 01 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
CALIFORNIA...NORTHEAST CALIFORNIA...NORTHWEST NEVADA...WEST
CENTRAL NEVADA AND WESTERN NEVADA.

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM MONDAY
FOR GREATER LAKE TAHOE AREA AND MONO COUNTY FOR RAIN AND SNOW INTO THE
CENTRAL SIERRA LATER THIS AFTERNOON. PLEASE SEE THE LATEST WINTER STORM
WARNING FROM RENO/ WWUS45 KRNO WSWREV/ FOR FURTHER DETAILS.

WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM
MONDAY FOR NORTHEASTERN CALIFORNIA. RAIN AND SNOW WILL MOVE INTO THE
NORTHERN SIERRA LATER THIS AFTERNOON. PLEASE SEE THE LATEST WINTER
WEATHER ADVISORY FROM RENO/ WWUS45 KRNO WSWREV/ FOR FURTHER DETAILS.

FLOOD WARNING IS EFFECT FOR THE MAINSTEM OF THE CARSON RIVER...LOWER
TRUCKEE AND THE PIT RIVER TODAY. PLEASE SEE THE LATEST FLOOD WARNING
FROM RENO/ WGUS45 FLWREV/ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER STORM WARNING CONTINUES TIL 4 PM MONDAY FOR THE GREATER
LAKE TAHOE AREA AND MONO COUNTY. PLEASE SEE THE LATEST WINTER STORM
WARNING FROM RENO/ WWUS45 KRNO WSWREV/ FOR FURTHER DETAILS.

WINTER WEATHER ADVISORY TIL 4 PM MONDAY FOR NORTHEASTERN CALIFORNIA.
PLEASE SEE THE LATEST ADVISORY FROM RENO/ WWUS45 KRNO WSWREV/FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT EVENTS ACCORDING TO
ESTABLISHED CRITERIA.

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:19 AM PSTWinter Storm WarningREVAlpine, El Dorado, Lassen, Mono, Nevada, Placer and 2 more45 hr
Jan 1, 3:19 AM PSTWinter Weather AdvisoryREVLassen, Plumas, Sierra11 hr
Jan 1, 2:09 PM PSTHeavy Snow WarningREVDouglas, Lyon, Storey, Washoe30 hr

Nearby

Wind Advisories in Nevada, 2006Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.